MAUDE Adverse Event Report: INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG

INTEGRA LIFESCIENCES SWITZERLAND SAR CRTS SM IL SG VLV ONLY; CERTAS PLUS SMALL & RA W/SG
Catalog Number 828814PL
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Headache (1880); Vomiting (2144); Sleep Dysfunction (2517)
Date of Event 05/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.Additional health effect - clinical code: e020205.
 
Event or Problem Description
A facility reported a certas valve (id 828814pl) was implanted on (b)(6) 2025.After a week, the patient returned for a check-up with symptoms of headache, irritability, inability to sleep, and vomiting.It was observed that the valve appeared to be broken in the patient¿s cranial area.Therefore, the valve was removed and replaced on (b)(6) 2025.The patient did not experience a fall or any head trauma.The patient was doing well at the time of discharge.Additional information: "the valve antisiphon device snapped in the patient which is what caused it to be explanted.Nothing wrong with the bactiseal catheter.".
 
Additional Manufacturer Narrative
Updated fields: d4, d9, g3, g6, h2, h3, h4, h6, h11.The certas valve (id 828814pl) was not returned for evaluation after three good faith attempts (gfes) were made.Lot number information has been provided; therefore, device history record (dhr) was reviewed, and no anomalies were found.The root cause of the reported issue could not be determined.However, a probable root cause for the reported complaint could be linked to a sharp or pointed object coming into contact with the device, or a hard knock to the device, as noted in the instruction for use (ifu) silicone has a low cut/tear resistance.If additional relevant information becomes available in the future, this complaint will be reopened, and the respective evaluation performed.Trends will be monitored for this and similar issues.At present, we consider this complaint to be closed.

Brand Name
CRTS SM IL SG VLV ONLY
Common Device Name
CERTAS PLUS SMALL & RA W/SG
Manufacturer (Section D)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
rue girardet 29
le locle
SZ 
Manufacturer (Section G)
INTEGRA LIFESCIENCES SWITZERLAND SAR
rue girardet 29
ch-2400
le locle
SZ  
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key22608550
Report Number3013886523-2025-00195
Device Sequence Number9737503
Product Code JXG
UDI-Device Identifier10381780535942
UDI-Public(01)10381780535942(11)250203(17)300131(10)7511533
Combination Product (Y/N)N
PMA/510(K) Number
K223330
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number828814PL
Device Lot Number7511533
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/08/2025
Supplement Date Received by Manufacturer09/02/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/03/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age11 YR
Patient SexMale
Patient Weight59 KG
Patient EthnicityNon Hispanic
Patient RaceWhite